Unpleasant side effects to Depo injection

Patient

Q: Well basically I am on the depo injection my first shot. I hadn't had a period for 2 weeks before that and when i got the injection i wasnt on my period. I missed my period and have had dark brown discharge for 2 weeks and now i have light red blood coming out instead which is not heavy but not light. it really is getting me down now, what is it and why is it happening and when will it stop or what can i do to stop it?

Symptoms:  Nothing
Doctor

A:   Unscheduled vaginal bleeding is the most commonly reported side effect of Depo Progesterone injections and in most the magnitude and frequency of the bleeds ease out with time, sometimes in months. Return to fertility may be delayed in some, which is an important concern. Please seek medical help if the side effects are bothersome, and after a thorough discussion, choose an alternative family planning method. There are so many options out there for you to choose from!

Related Q&A

Q: I take the Lutera birth control pill everyday at 11pm. Last night (Saturday) I took a pill at 11pm and this morning (...

Q: Hi - I'm on Alesse for birth control and since having our daughter 7 months ago, I'm quite religious with my pill but...

Q: I have had bilateral PE, DVT x2 and clot behind my eye in the past. My doctor was away and a new doctor put in the im...

Q: I have taken an i-pill on 31st October, my periods was due on 18 but I got it on 7th. But the bleeding is very low wi...

Q: I hVe taken two extra days worth of levlen ed for birth control by mistake and just wanted to no if i should wait two...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews